Liz Scott (Aug 2015)

20140321_Liz Scott_005C_SMALLWhen you have a problem with your Parkinson’s control, what should you do?

If your symptoms get worse quite quickly over a few days, this is not an indication that your condition is progressing more quickly. It usually means that something is interfering with the way your body is using the medication. Check that your medication is correct and that you are taking it at the right times.

Constipation can affect the absorption of drugs so if you are constipated that could be the reason. Make sure you have a good fluid intake and look at your diet and laxative use. Dehydration can cause confusion and adversely affect Parkinson’s control, so drinking enough fluid through the day is really important, especially when the weather is warm.

If none of these reasons apply to you, you could have an infection. The most common ones are urine and chest infections. Sometimes you may not be aware of feeling particularly ill, but you need to see your GP. If it happens over the weekend then you should contact the out of hours service on 111.

Stress and anxiety can also affect Parkinson’s control so if there is something bothering you or if you have had a bad shock this can be the cause.

Another scenario is that your symptoms slowly get worse over weeks and you may be aware that your doses of medication start to wear off before the next one is due.

This would suggest that you need your Parkinson’s medication reviewed so if you do not have an appointment with me or the Parkinson’s clinic in the next few weeks then you should contact me for an appointment.


Read the entire collection of articles from Liz since she started writing for us in 2010.

Facebooktwittergoogle_plusredditpinterestlinkedintumblrmail